NURS 6521N Week 9 Quiz (33 out of 35)
NURS-6521N-29, Advanced Pharmacology Week 9 - Quiz
33 out of 35 points
1. A 67-year-old man who is being treated for prostate cancer is taking epoetin alfa. The nurse will instruct the patient to
2. During the ongoing assessment of a patient receiving 5-FU therapy, the nurse finds the patient's platelet count to be 92,000 cells/mm 3. The nurse should do which of the following?
3. A nurse is administering rituximab to a patient via the IV route. The nurse will set the IV pump at 50 mg/hour for the first half-hour of the initial infusion. If there are not apparent reactions after 30 minutes of the infusion, the nurse will increase the dosage every 30 minutes by 50 mg/hour until the maximum infusion rate reaches which of the following?
4. A 28-year-old woman has completed rituximab therapy for autoimmune disease. She tells the nurse that she and her husband would like to start a family. The nurse will advise her to
5. A nurse is caring for a patient with cancer who has been prescribed dronabinol (Marinol) to help reduce nausea and vomiting from chemotherapy. The nurse will inform the patient that he or she is taking an oral form of
6. A patient has completed 4 weeks of treatment with epoetin alfa. Which of the following assessment findings would most strongly indicate that treatment has been effective?
7. Intravenous carmustine has been prescribed for a patient with cancer. The nurse should help relieve the discomfort of pain and burning during the infusion by
8. A female patient is taking filgrastim (Neupogen) to decrease the incidence of infection. The nurse notices a small increase in the neutrophil count 2 days after starting therapy. The nurse's evaluation of the increase is that
9. A patient with chronic lymphocytic leukemia (CLL) will imminently begin a course of treatment with rituximab. In order to minimize the risk of adverse effects, what strategy for administration will be adopted?
10. A nurse is discussing oprelvekin therapy with a male patient. Which of the following will the nurse tell the patient is the most common adverse effect of the drug?
11. A patient with a recent diagnosis of chronic myelogenous leukemia (CML) is discussing treatment options with his care team. What aspect of the patient's condition would contraindicate the use of cyclophosphamide for the treatment of leukemia?
12. A nurse has administered filgrastim to a diverse group of patients in recent months. Which of the following patients should the nurse observe for extremely elevated white blood cell counts following administration of the drug?
13. A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve therapeutic effect?
14. Which of the following patients will be at the greatest risk for anemia and would be the most likely candidate for epoetin alfa therapy?
15. An oncology nurse is aware of the risks for injury that exist around the preparation, transportation, and administration of chemotherapeutic agents. In order to reduce these risks of injury, the nurse should take which of the following actions?
16. Mr. Singh is a 66-year-old man who is receiving chemotherapy for the treatment of lung cancer that has metastasized to his liver. In an effort to prevent infection, Mr. Singh has been prescribed filgrastim (Neupogen). Which of the nurse's following assessment questions most directly addresses a common adverse effect of filgrastim?
17. A patient has just received her first dose of imatinib and the nurse on the oncology unit is amending the patient's care plan accordingly. What nursing diagnosis is most appropriate in light of this addition to the patient's drug regimen?
18. A nurse has been assigned to a 55-year-old woman who has a malignant brain tumor. The patient is receiving her first dose of carmustine. It will be critical for the nurse to observe for which of the following?
19. When planning care for a patient who is receiving filgrastim (Neupogen) for a nonmyeloid malignancy, the nurse should formulate which of the following patient outcomes? (Select all that apply.)
20. A female patient has follicular non-Hodgkin's lymphoma and is receiving thalidomide (Thalomid). It will be most important for the nurse to monitor this patient for which of the following?
21. A nurse is assessing a patient who has chronic lymphoblastic myelogenous leukemia. The treatment plan includes hydroxyurea (Hydrea). The nurse will assess the patient for which of the following?
22. A nurse has been assigned to a female patient who is to begin chemotherapy. The nurse will initiate the prescribed oprelvekin therapy
23. An oncology nurse is reviewing the pathophysiology of cancer and is discussing with a colleague the factors that contribute to the success or failure of a patient's chemotherapy. Which of the following cancerous cells is most susceptible to the effects of chemotherapeutic drugs?
24. A nurse is caring for a 64-year-old female patient who is receiving IV heparin and reports bleeding from her gums. The nurse checks the patient's laboratory test results and finds that she has a very high aPTT. The nurse anticipates that which of the following drugs may be ordered?
25. A patient has been scheduled to begin treatment with rituximab for non-Hodgkin's lymphoma. The nurse who will administer this drug should understand that it targets
26. A male patient is receiving rituximab therapy for non-Hodgkin's lymphoma. Which of the following would be a priority nursing intervention to reduce the risk for cytotoxicity and tumor lysis syndrome?
27. A 39-year-old woman is receiving doxorubicin for the treatment of cancer. After each treatment, the patient has acute nausea and vomiting accompanied by a slightly increased heart rate. The nurse will advise her to
28. A 45-year-old woman with acute leukemia is going to begin chemotherapy with vincristine. The nurse is aware that vincristine must always be administered
29. A patient with a diagnosis of chronic myeloid leukemia has met with her oncologist, who has recommended treatment with the kinase inhibitor imatinib. What route of administration should the nurse explain to the patient?
30. A male patient is receiving heparin by continuous intravenous infusion. The nurse will instruct the patient and family members to report which of the following should it occur?
31. Mr. Lepp is a 63-year-old man who was diagnosed with colon cancer several weeks ago and who is scheduled to begin chemotherapy. He reports to the nurse that he read about the need for erythropoietin in an online forum for cancer patients and wants to explore the use of epoetin alfa with his oncologist. Which of the following facts should underlie the nurse's response to Mr. Lepp?
32. A patient receiving high-dose cisplatin therapy exhibits symptoms of hypomagnesemia. Which of the following should the nurse suggest to help offset the magnesium losses from the cisplatin therapy?
33. A nurse on an oncology unit is aware of the need to assess for adverse effects in patients who are being treated with rituximab. The risks of adverse effects are highest at what point during the course of treatment?
34. A patient will soon begin targeted therapy as a component of her treatment plan for chronic leukemia. The nurse is conducting health education about this new aspect of the patient's drug regimen and the patient has asked about the potential side effects of treatment. How should the nurse best respond?
35. A 62-year-old patient taking tamoxifen exhibits increased bone and tumor pain along with a local disease flare. The nurse interprets this as an indication of which of the following?
|Institution & Term/Date|
Tags: NURS 6521